new medication

Discussion in 'Fibromyalgia Main Forum' started by poodlemommy, Nov 9, 2005.

  1. poodlemommy

    poodlemommy New Member

    hi gang. i have a question. I have been having a lot of arthritic problems with my hands. Swelling, twisting of joints, pain, weakness etc. My rheumotologist put me on a new medication called apo-hydroxyquine or plaquenil. not sure I spelled this correct. Any one else on this . How is it working for you. Are you having any side effects. thanks , your input would be appreciated.
    hugs poodlemum
  2. yorkiemom3

    yorkiemom3 New Member

    I have been taking Plaquenil for several years now. It helps with pain around my elbows and knees. I haven't noticed any side affects from it. I do know that I have a sizeable elevation of pain in these areas when I don't take it.

    Did you doctor mention that you will need to see an eye doctor every 6 months while you are taking this drug? If not, you should ask him(her)about this.

    Hope the medicine helps you like it has helped me!
  3. dononagin

    dononagin New Member

    Just peeked in on your profile.. such a pretty woman! You have really had a tough time.. I saw you have osteoarthritis.. have you been diagnosed with Rhumetoid? Plaquinil is frequently used for Lupus and I think for RA as well.. I know it is a anti-malar.. I have a lot of friends on a lupus board that have used it with a lot of success. I'm wondering about the twisting of the joints, is there swelling in the joints as well? I'm just wondering as RA is an auto-immune disease and I think the plaquenil would be apropriate for it as well. I'm really just rambling on here.. I would do a search on it and see what you could find out.. if nothing else.. at least this will bump up your message for you.. Hope it gives you some relief!!
    Hugs!
  4. poodlemommy

    poodlemommy New Member

    thanks for your replies. I was tested 4 years and the rheumotoid test was negative. Why he put me on plaquenil was the hands have really got severe this past year. Swelling , pain, and the joints are started to get crooked. My family doctor did xrays in the summer and it showed osteoarthritis in fingers and wrists. My rheumy asked me to bring the xray film next visit. He did set me up for an eye appointment too. He has used this medication with great success and said because of the increased severity in my hands he felt it would help. So its worth a try. any one else using it I would love to hear from you.
    hugs, poodlemum
  5. JLH

    JLH New Member

    I have been on Placquenil for 6 or 8 years for systemic lupus.

    I have never had any side effects.

    You need to get your eyes checks every year when on it.

    No problems with my eyes either.

    Hope you get to feeling better.


    Hugs,
    Janet
  6. jaltair

    jaltair New Member

    I've been on it for about 1 1/2 years now. Just have to have my eyes checked every year now, haven't had problems with it al all, and it does help the pain in the joints. Started on it because of "early" lupus . . at least that's what he thought at the time. Now he thinks the abn labs are just the FMS. I hope he's right!